Georgia, 2005

Hail in Georgia, March 25, 2005

March 25, 2005 · NWS FFC · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 25, 5:15 AM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 25, 5:15 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST FRI MAR 25 2005

.SHORT TERM...MODELS INDICATE A COUPLE OF SHORT WAVES IN THE
WESTERLY FLOW MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS TODAY.
SHOWERS AND A FEW THUNDERSTORMS ASSOCIATED WITH FIRST WAVE REACHING
SOUTHWARD INTO NORTH GA. MORE INTENSE CONVECTION OVER NORTH FLORIDA
WILL PUSH GRADUALLY INTO SOUTH AND CENTRAL GA TODAY AS STRONG WARM
ADVECTION MOVES NORTHWARD FROM THE GULF. SOUTH GA IN SLIGHT RISK
AREA TODAY AND A FEW SEVERE THUNDERSTORMS MAY DEVELOP INTO PORTIONS
OF OUR CENTRAL CWA. HAVE INCLUDED CHANCE OF THUNDERSTORMS FOR TODAY
AND SLIGHT CHANCE TONIGHT...WITH MAINLY SHOWERS AFTER MIDNIGHT. BEST
CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS
GULF INFLOW INCREASES AHEAD OF SOUTHWEST UPPER TROUGH. ALL OF CWA IS
INCLUDED IN SLIGHT RISK AREA FOR DAY TWO. COMPLEX SITUATION FOR
SUNDAY AS MODELS SUGGEST DEVELOPMENT OF ANOTHER WEDGE WHILE SURFACE
LOW TRIES TO PUSH EASTWARD FROM THE MISSISSIPPI VALLEY.

.LONG TERM...SHARP UPPER TROUGH FINALLY GOING EAST OF THE CWA ON
MONDAY WITH HIGH PRESSURE DEVELOPING ALOFT. DRY THROUGH MID WEEK
UNTIL THURSDAY WHEN ANOTHER SOUTHERN STREAM TROUGH APPROACHES THE
MISSISSIPPI RIVER.

&&

.AVIATION...
INCREASING MOISTURE OVER AREA WILL LEAD TO THE POTENTIAL FOR
2500-3500 FT CEILINGS LATER THIS MORNING AND AFTERNOON. OTHERWISE
CEILINGS GENERALLY 8000-12000 FT. SCATTERED SHOWERS AND ISOLATED
STORMS HAVE DEVELOPED ACROSS CENTRAL GA WITH POTENTIAL FOR SEVERE
THUNDERSTORMS LATER TODAY. THUNDERSTORMS POSSIBLE FOR ALL OF AREA
TODAY. WITH FRONT ACROSS AREA...SURFACE WIND DIRECTION VARIABLE THIS
MORNING. SURFACE WINDS BECOMING S LATER THIS MORNING AND WSW FOR THE
AFTERNOON 10 KTS OR LESS. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         76  56  76  53 /  30  20  40  60
ATHENS          75  53  75  53 /  30  20  40  60
GAINESVILLE     73  54  74  52 /  30  20  40  60
ROME            77  53  77  53 /  30  20  40  60
COLUMBUS        78  58  81  62 /  40  20  40  60
MACON           77  57  80  61 /  40  20  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

41
Hazardous weather outlook, Mar 25, 5:00 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST FRI MAR 25 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EST FRI MAR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS PARTS OF CENTRAL
   GEORGIA...

.SYNOPSIS...
A WARM FRONT ACROSS NORTH GEORGIA WILL MOVE NORTH OF THE AREA BY
AFTERNOON. WEAK SURFACE LOW PRESSURE AND ASSOCIATED COLD FRONT WILL
MOVE TO THE TENNESSEE VALLEY SATURDAY MORNING.

.PRIMARY HAZARD...
THE PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS...AND
POSSIBLE TORNADOES. THE MOST LIKELY AREA WILL BE FROM COLUMBUS TO
MACON AND SOUTH. THE BEST TIME WILL BE LATER THIS MORNING AND
AFTERNOON.

.DISCUSSION...
MOISTURE AND INSTABILITY WILL INCREASE OVER THE SOUTH HALF OF
GEORGIA TODAY AS A LOW LEVEL JET INCREASES ACROSS THE REGION.
DEEP LAYER VERTICAL SHEAR WILL BECOME INCREASINGLY FAVORABLE FOR
ROTATING UPDRAFTS AND WITH INCREASING INSTABILITY SUPERCELLS COULD
DEVELOP. THIS WILL GIVE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS
AND POSSIBLE TORNADOES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION. EMERGENCY
MANAGERS SHOULD MONITOR THE SITUATION.

.DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS ON SATURDAY AND
SUNDAY AND A CHANCE OF THUNDERSTORMS ON THURSDAY. FOR MONDAY THROUGH
WEDNESDAY...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

BDL

In the hours before

Special weather statement, Mar 25, 6:35 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 AM EST FRI MAR 25 2005

GAZ091-251200-

635 AM EST FRI MAR 25 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN MARION COUNTY UNTIL
700 AM EST...

AT 630 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF BUENA VISTA...MOVING EAST AT
40 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS
STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY
700 AM EST.
Special weather statement, Mar 25, 7:15 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 AM EST FRI MAR 25 2005

GAZ110>112-251245-

715 AM EST FRI MAR 25 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN TELFAIR...WHEELER AND MONTGOMERY COUNTIES UNTIL 745 AM EST...

AT 711 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND GLENWOOD TO MCRAE...MOVING EAST AT 50 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Mar 25, 7:37 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 AM EST FRI MAR 25 2005

GAZ113-251300-

737 AM EST FRI MAR 25 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN TOOMBS COUNTY UNTIL 800 AM EST...

AT 732 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR VIDALIA TO SOUTHWEST OF SANTA
CLAUS...MOVING EAST AT 45 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Mar 25, 7:39 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 AM EST FRI MAR 25 2005

GAZ083-095-096-251315-

739 AM EST FRI MAR 25 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN BLECKLEY...HOUSTON AND TWIGGS COUNTIES UNTIL 815 AM EST...

AT 737 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTHWEST OF COCHRAN...MOVING EAST AT 55 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Mar 25, 8:50 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
850 AM EST FRI MAR 25 2005

GAZ097-098-251415-

850 AM EST FRI MAR 25 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN TREUTLEN AND
LAURENS COUNTIES UNTIL 915 AM EST...

AT 847 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RENTZ...MOVING EAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM
THIS STORM IS EXPECTED TO DIMINISH BY 915 AM EST.
Local storm report, Mar 25, 8:52 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
852 AM EST FRI MAR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             DEXTER                  32.43N 83.06W
03/25/2005  0.88 INCH        LAURENS            GA   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN RENTZ AND DEXTER.

&&

GLB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laurens

When
March 25, 9:00 AM EST
Where
Laurens County, Dexter
Measured
0.88 in hail
Reported by
GOVT OFFICIAL
Coordinates
32.433, -83.050

The Laurens County 911 Center reported nickel-sized hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439745.